MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Occupation: manager.Device marketed under pma/510(k): k211875.Summary of investigational findings: the physician stated the filter jumped out of the sheath.The physician did not feel the tactile bump on the delivery system that should have alerted to pause the advancement.The filter was attempted to be resheathed, but the secondary legs were bent pointing toward the patient's head.The physician then tried to retrieve it but could not get the clover snare to capture the hook.The physician used forceps to grasp the filter and advance a 16 fr sheath over the filter to retrieve it.As the sheath covered the secondary legs, the secondary legs straightened out to normal position.The forceps was used to release the filter and the physician deployed the filter successfully.According to the instruction for use once the femoral cup is past the tip of the introducer sheath, the secondary legs of the filter are expanded.Attempting to retract the filter at this point of the deployment sequence could damage the secondary legs or caval wall.The device was not returned for evaluation and no images from the procedure were available.With the information provided it is unknown what caused the filter to go through the introducer sheath.However, it is possible that the filter was not aligned with the introducer sheath tip which caused the filter to be placed outside in the ivc and the physician to feel the filter ¿jumped out¿ of the sheath but this is purely speculations.No evidence to suggest that the product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the physician stated that the filter jumped out of the sheath.The physician did not feel the tactile bump on the delivery system that should have alerted him to pause the advancement.The physician tried to re-sheath the filter.The secondary legs were bent pointing toward the patient's head.The filter had not been released from the delivery system but could not be re-sheathed.They tried to retrieve it but could not get the clover snare to capture the hook.The physician used grasper forceps to grasp the filter and advance a 16 fr sheath over the filter to retrieve it.As the sheath covered the secondary legs, the grasper released the filter and the sheath came off.The legs then straightened out to the normal position.The physician proceeded to deploy the filter successfully.This problem did extend the time required to complete the procedure to around 4 hours.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16511083
Report Number3002808486-2023-00059
Device Sequence Number5899312
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)251215(10)E4347528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4347528
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale